The last couple of days have been really nice -- almost normal, actually. I got a couple of pints of blood which gave me a bit more energy, the cough is on its last legs (only really coughed about five times yesterday and none yet today), and I've had a great time relaxing and doing mostly nothing with my friend Paul. We've eaten well, went to a pub and watched the MSU / UConn game last night over a few pints of Guinness rather than blood, etc. It almost feels like I don't have cancer...until I notice my port, and my aching back, and my bald head. :)
Today begins the next ass-kicking for the disease. I told my cancer cells last night to enjoy their time while they can because the brutality starts soon, and it will be merciless.
Chemical diet for the next four days, as an example:
- 10 pills of dexamethasone (4mg each) to kick the cancer in the face
- Acyclovir horse pill to ward off viruses
- Metanex prescription vitamin B pill to provide energy and combat neuropathy
- Protonix to counteract heartburn from chemo
Chemo: antinausea medicine (I hope!) plus 50mg/m2 of Melphalan plus Velcade via IV push -- kicking cancer in face big time
- another Metanex
- Another Acyclovir
- Huge horse pill of Levaquin (antibiotic that I'm now seeing FDA warning ads on TV for...)
- Fluconazole to ward off fungal infections
- 200mg Thalidomide (another kick to the cancer)
- another Protonix for heartburn
- Senna and Docusan, two kinds of "keep ya regular" pills which I will be popping like candy this time out to avoid a repeat of the last disaster
Tomorrow morning I'll add the "keep ya regular" pills in the AM as well, and also Cymbalta for four days which is the anti-depressant that helps with neuropathy.
PLUS I'll get injections of Lovanox/Lovamax/Lovawhatever in the stomach to ward off the deep vein thrombosis (blood clots) that the thalidomide brings on.
I am ready. I'll write more after the treatment and let you know all about it, dear readers. Have a good one!
Subscribe to: Post Comments (Atom)
Best of luck, my friend! We are rooting for you! Much love, Julie & MikeReplyDelete
Good luck! Keep thinking about the movie!ReplyDelete
Just so ya know, a common side effect of Melphalan is the "green apple two-step" soReplyDelete
ya may wanna temper your laxative intake a bit
till ya see how things "go." You don't want to
have to put the HAZ-MAT team on speed dial. :o)
Good luck Nick and Jill! Take no prisoners, kill 'em all!
It must feel great to finally get to the serious act of really killing this disease and replacing the bad with the good cells. That is what you are there for, so on to the fight!!!! Stay strong, be patient with yourself, have faith and YOU WILL BEAT this!ReplyDelete
That's quite a day you have planned, dex, melphalan, velcade, and thalidomide. I agree with T's wife about the melphalan. You will be busy.ReplyDelete
Best wishes for the side effects, your strength and youth will help.
It sounds like my poor Gastro-Intensinal tract is in for a battle royale, between the Melphalan on the one side and the Thalidomide on the other. I will tell you this much: horrible diarrhea is infinitely preferable to its opposite. I'll endeavor to tread the thin line! :)ReplyDelete
Just stopping by to offer up cheers for Nick's team; if attitude was all you needed to win this war, the victory is already in sight, Nick!ReplyDelete